Are these symptoms of anxiety???

Hello,

I am not new to HU, but I am to this forum.

I am beginning to wonder if the symptoms I've been having for the past year are all related to anxiety, rather than the thyroid issue my doctors believe it is.

Approx 1 year ago I suffered what I thought was a thyroid storm, my face and body got hot, my heart rate shot up, I was very lightheaded, and dizzy. This lasted for about 30 minutes, then I went to the ER. They said it was a panic attack. I had the exact same thing happen the very next day. I thought I was having a heart attack to be honest.

Since this time, I have been to the ER 7 or 8 times with similar symptoms. I lost 40 pounds and my BP was elevated. I had every test in the book done, and finally they said it was my thyroid (hyper) causing all of this.

Well they put me on propranolol and lisinorpil, which helped a bit, I changed my eating habits, which helped more, and finally, I had my right thyroid lobe removed, which was supposed to end the madness.

It has now been 5 weeks since my surgery and I am still lightheaded, I get electric shocks throughout my body, mainly in my face/head and hands, the internal tremors are still present, but not as bad as before, and I get startled easily. Also, my HR and palpitations are bad when I sleep.

I am currently not on any meds, so they cannot be the cause, as I often thought was the case. I only take herbal and vitamin supplements. I have been prescribed an anti-anxiety med, but haven't started it yet, just because I'm scared, but the few times that I have taken an ativan, all of my symptoms go away.

Can anyone shed some light on this? Do you think it could be my thyroid causing all of this, and I just need to wait and see if things clear up, since it has only been a month since my surgery?

I am at a loss and going mad... :-)

I look forward to your feedback.

DanteNXS

Last edited by

7 Replies

oldestnewest
  • i'm not a doctor so what i'm saying might not be true, this is just my thoughts:

    i have experienced exactly the same thing, i believe you might have severe anxiety, do you only have those symptons or any other ones? there are many different types of anxiety disorders so you might not have like just 'anxiety' but anyways, i have anxiety and i don't take pills and somehow fight it but i might just have a tiny bit of it so<;;

  • I am not too sure about severe anxiety, as I am not having intense issues and I can cope fairly well during the day, it just irritates me and the constant lightheaded feeling is a pain. I work a full-time job, get most of my personal stuff done, when I have the energy. My NP thinks it is a combo between adrenal fatigue and the residual thyroid issues. He says that anxiety is common with these health issues, especially for someone who has been dealing with them for over a year.

  • oh yeah thats true, keep taking your pills and try focusing on youre adrenal fatigue before anxiety maybe that will help

  • I agree, but it is a long process and I want to get a handle on these anxiety symptoms. I have tried everything natural, but nothing really stops them.

  • Oh yeah, and my lithium levels are undetectable, but every time I try to supplement it, I get loopy. Perhaps this is normal when trying to bring the levels up. Any idea.

    Lithium orotate:

    The usual dosage taken is 5mg, but I decided to take 15mg to see what would happen. I can say that there’s definitely a subtle cognitive effect. It’s definitely got an anti-depressant and anti-anxiety effect and it seemed to lengthen the period of my circadian rhythm, as I started to feel tired later on.

    On the negative side, it made more zoned out. It also made me feel less attached to everything. The fact that I felt acute effects at 15mg suggests me that lithium orotate passes the brain barrier efficiently, perhaps even more so since a much higher dosage of lithium carbonate is standardly used.

    selfhacked.com/2014/02/09/t...

  • Hi Dante,

    At any point did you take an antibiotic? Fluoroquinolone antibiotics were the culprit for me for these things, and doctors don't put it together often (nor do we, since symptoms are often delayed from the antibiotic). Cipro, Avelox, Levaquin, etc, and their generics can do all of that, and people often have their thyroid affected by the drugs. So, think back, even months before the onset, to whether you may have taken one. One thing you should do either way is take a magnesium supplement. It can't hurt you, and with all of these things you have, you are probably deficient in magnesium. I do hope you feel better soon.

  • DizzyKitty,

    No, I don't recall taking any antibiotics prior to all this, but I did take some about 6 months ago, for h. Pylori. I have been taking magnesium and quite a few other supplements, to no avail. My main issues are with the tingling sensations, lightheaded and ringing in the ears. Which is a lot less symptoms from before, but still irritating.

    I am going to my vitamin levels checked this week. One strange thing is that a month ago my vit d was really high, so I stopped taking it, but now it is low, even though my multi has it.

    Any idea what could cause this?

    Thanks

    DanteNXS

You may also like...